Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child suffering from vitiligo. Started ayurvedic treatment. What should be done to clear patches?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My daughter is 7 years old and is suffering from vitiligo. The disease was first discovered when she was 3 years old. She had white patches on her back, top of her eyes, sculp, and chest. I started ayurvedic treatment and gradually all the white patches were cleared after 3 years, except the patches on the eyes. At present, she had white patches only on her eyes and it has spread a lot. Doctor has prescribed Melanocyl lotion for applying on the skin and melanocyl tablet (1/2 tablet twice daily). But after applying Melanocyl, the white patches became XXXXXXX red in color and there skin eruption and around the white patches, skin became blackish like the burning effect. Please advise what needs to be done. Also please let me know whether the white patches can totally cured by medicine.
Posted Sun, 25 Nov 2012 in Skin Hair and Nails
Answered by Dr. Hema Yadav 5 hours later
Thanks for posting your query.
Melanocyl Lotion (Methoxasalen/Aminobenzoic Acid) is used to treat vitiligo, a skin condition where pigmentation of the skin is lost, resulting in lighter colored patches. It is typically combined with other methods of therapy like UV light treatment to achieve best results.However it can have sideffects like blistering of skin , redness , irritation , tanning , nausea etc and hence avoided in children less than 12 years of age.Also this treatment has to be taken strictly under the guidance of an experienced dermatologist . Vitiligo has many alternative therapies but none are guaranteed to be curative . Ayurvedic and homeopathic treatment too are found effective in many . However treatment should not be mixed or changed frequently .
Considering your daughter is on allopathic treatment I would advise you to continue it till further consultation with your dermatologist with whom you can discuss the sideeffects and try alternate therapies like steroids or immunomodulators.
Please remember that each therapy will have some benefits and some sideeffects and it's your doctors responsibility to choose what is most suitable for your daughter as per her case.As of now it's best to get your daughter reevaluated by her dermatologist .
Hope I have answered your query.
I'll be available for any follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor